Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Have clot in brain and a multi organ failure. Complaining of weakness. Taking Glizid and Clavix. How do I improve?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
My father is 70 yrs and is having a medical history of a clot in brain and a multi organ failure. This happened back in 2009.
then in between he led a relatively normal life and routine with general medications advised by the doctor.
But then recently he has started complaining of weakness. Also a week back he had a seizure (he had the same kind of seizure around 4 months back too.) We immediately went for MRI (Brain) and EEG, which came out to be relatively normal (as per the reports) with no major alarming indications. we had some test in which the electrolyte balance was found disturbed. the sodium level is low. hemoglobin is also low. also the iron is low. parallel to this he is having swelling in his right foot (the foot is almost triple due to this.)
I asked the local physician who made some changes in the medicine. but i later figured out that he has not given enough medicines to control BP (it was constantly measuring around 180/110). due to which i started the BP medicines which we were giving him earlier. As of now he is taking the following medicines:
Glizid 40 mg - 1/2 tablet thrice a day
Clavix AS 150 mg - 2pm
Lipicure D20 - 8pm
Imdur 30 mg - 1/2 tablet - 8 pm
Minipress XL 5 mg - 8 pm
Ciladuo 10 mg - 8 pm
Epiliv 250 mg - Thrice a day
C-Toin ER 300mg - 8pm
Bio- D3 - 8 am
After observing the BP on higher side constantly the medicines which i continued are :
Tazloc -H 8am
Zorem 5mg - 2pm

Also we are consulting a Neuro-Psycatrist for the treatment of depression he has prescribed following medicines:

Nexito 10 mg - 8am
Zolax SR 0.25 mg - 8am
Mirtee 15 mg - 8pm

Now I am worried that he is deteriorating health wise and i'm not sure how to improve things?? Please HELP !!
Posted Sun, 29 Sep 2013 in Brain and Spine
Answered by Dr. Srikanth Reddy 3 hours later
Brief Answer:
Need Monitoring of electrolytes and other paramete

Detailed Answer:
Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
You father has the following medical issues:
1) Previous stroke infarct
2) Seizure disorder
3) Electrolyte disturbance
4) Anemia
5) Uncontrolled hypertension.

Now these are a plenty of issues but the good part is that all can be managed medically. First of all a good control of hypertension is essential. If the previoous BP medications were keeping him on 180 mmHg then it was no good. The medications needed to be changed but they should not have been done abruptly and should have been done under supervision. Next time do take you GP/Physician into consideration before you attempt to do so. you have not mentioned his current BP and it needs to be monitored daily for at least 15 days when a medication is changed.
Secondly electrolyte disturbance is managed conservatively by the adding the deficient electrolyte but even this requires regular monitoring. May be twice a week evaluation should be good until the levels stabilize.
Your father doesnt seem to have a primary seizure disorder and it appears that his seizures were cause of electrolyte disturbance. But still 1 year phenytoin should do him good.
Hb correction with iron at his age is a bit difficult if it is too low. If necessary a blood transfusion should help him in energy and will.
Regarding your depression medications, they are Ok and their benefit needs to be seen at the end of 3 weeks at least in old people.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor